High Wind, Hardeman
- When
- March 10, 3:40 AM CST
- Where
- Hardeman forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
A strong Pacific front brought strong wind gusts along and behind it on the 9th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong Pacific front brought strong wind gusts along and behind it on the 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 10, 3:32 AM CST, 8 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 432 AM CDT Sun Mar 10 2019 .DISCUSSION... The main focus is on potentially impactful weather system late Tuesday into early Wednesday, as well as anticipated light precipitation leading up to that event. Several mostly minor changes were made to the forecast, including the following: -Increased rain chances today across western north Texas and the southern half of Oklahoma. -Decreased temperatures in anticipation of wet bulb effect from precipitation. -Delayed onset of thunder potential slightly across portions of the area and emphasized greatest potential late Tuesday through early Wednesday. -Added heavy rainfall wording Tuesday night. -Used raw model guidance blend for temperatures Tuesday night which appears to be more representative in strong warm advection regime. -Substantially increased winds on Wednesday. Ribbon of 500-mb vorticity/mid-level shear axis and embedded perturbations will help focus modest ascent within a west- southwest to east-northeast band across the area today. This, will augment a broader return flow/warm-moist advection regime atop the front that has now passed to our south. Increasing isentropic ascent and moistening through the day will occur, and although low-levels may take a while to saturate, light rain with measurable amounts seem probable by midday across the southwest, spreading northeast across most of southern Oklahoma through the evening. We have a lengthy period of low probabilities of light rain or drizzle through Monday. Many locations may see only a few hundreths or nothing at all during that period as mid-level height rises often aren't very conducive to high confidence precipitation events. This may be more of a low-level saturation scenario and perhaps mostly periodic light drizzle. We may have to lower precipitation chances a little more for Monday. Monday night is when forcing from an intense approaching trough increases and rain should be a little more widespread, and perhaps some thunder especially across the southwest. Precipitation chances steadily increase into Tuesday with the greatest probabilities Tuesday night into early Wednesday morning, before rapidly pushing east. Similar to this past system, an abrupt end to the rain and storms should occur as intense PV lobe and Pacific front move through Wednesday morning. A deep layer of dry adiabatic lapse rates and mixing is expected Wednesday afternoon into significant momentum aloft. This mid-latitude cyclone is intense, as is evident by medium range and deterministic models consistently showing sub-980 mb low passing through the Oklahoma panhandle into Kansas. This could yield a high wind event, with potentially 30-40 mph sustained winds at least and gusts over 60 across much of the area. After Wednesday, a blended model approach was acceptable. Dry conditions can be expected for the latter half of the week into the weekend along with near normal temperatures for mid-March. BRB && .FIRE WEATHER... Confidence is increasing in the potential for high winds Wednesday behind the front. Widespread soaking rain will preceed this wind event and should lessen fuel volatility. Nevertheless, deep mixing into strong momentum aloft could yield gusts over 60 mph Wednesday afternoon, as well as minimum RH values at least in the 30s across western Oklahoma. The magnitude of the wind could be quite impactful to any wildfire suppression attempts. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 50 42 49 48 / 40 50 40 70 Hobart OK 47 41 48 47 / 40 30 50 60 Wichita Falls TX 46 44 51 49 / 60 60 60 70 Gage OK 51 38 46 44 / 0 20 50 60 Ponca City OK 53 38 49 47 / 0 30 20 60 Durant OK 55 46 53 51 / 30 50 50 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/12
Hazardous Weather Outlook National Weather Service Norman OK 717 PM CST Sat Mar 9 2019 OKZ004>048-050>052-TXZ083>090-110130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 717 PM CST Sat Mar 9 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms and Heavy Rain... Thunderstorms are possible Monday through Wednesday morning, and some of these storms could be severe late Tuesday through Wednesday morning. Heavy rainfall and localized flooding will also be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, March 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 811419.